Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 78, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 7, 2021, 9:54 AM EST. It took effect at Dec 7, 2021, 10:00 AM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 9:54 AM EST (14:54 UTC)
- In effect from
- Dec 7, 2021, 10:00 AM EST
- Expired
- Dec 8, 2021, 3:00 PM EST
- In force
- 29 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
486 WHUS71 KCAR 071454 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 954 AM EST Tue Dec 7 2021 ANZ052-072300- /O.EXP.KCAR.GL.W.0031.000000T0000Z-211207T1500Z/ /O.NEW.KCAR.SC.Y.0078.211207T1500Z-211208T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 954 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-072300- /O.EXP.KCAR.GL.W.0031.000000T0000Z-211207T1500Z/ /O.NEW.KCAR.SC.Y.0078.211207T1500Z-211208T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 954 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
811 WHUS71 KCAR 072028 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 328 PM EST Tue Dec 7 2021 ANZ052-072130- /O.CAN.KCAR.SC.Y.0078.000000T0000Z-211208T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 328 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ050-051-080430- /O.CON.KCAR.SC.Y.0078.000000T0000Z-211208T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 328 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
074 WHUS71 KCAR 080257 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 957 PM EST Tue Dec 7 2021 ANZ050-051-081200- /O.CON.KCAR.SC.Y.0078.000000T0000Z-211208T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 957 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
628 WHUS71 KCAR 080804 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 304 AM EST Wed Dec 8 2021 ANZ050-051-081700- /O.EXT.KCAR.SC.Y.0078.000000T0000Z-211209T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 304 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
317 WHUS71 KCAR 081416 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 916 AM EST Wed Dec 8 2021 ANZ050-051-082230- /O.CON.KCAR.SC.Y.0078.000000T0000Z-211209T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 916 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
231 WHUS71 KCAR 081733 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1233 PM EST Wed Dec 8 2021 ANZ050-051-090145- /O.CON.KCAR.SC.Y.0078.000000T0000Z-211209T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1233 PM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
305 WHUS71 KCAR 082000 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 300 PM EST Wed Dec 8 2021 ANZ050-051-090400- /O.UPG.KCAR.SC.Y.0078.000000T0000Z-211209T1700Z/ /O.NEW.KCAR.GL.W.0032.211209T0400Z-211209T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 300 PM EST Wed Dec 8 2021 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 PM this evening to 4 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-090400- /O.NEW.KCAR.SC.Y.0079.211208T2100Z-211209T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 300 PM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 9:16 AM EST, 38 minutes earlier.
Area forecast discussion, Dec 7, 9:16 AM EST, 38 minutes before
Area Forecast Discussion National Weather Service Caribou ME 916 AM EST Tue Dec 7 2021 .SYNOPSIS... An Arctic cold front will cross the area this morning. High pressure will build in from the west today and crest over the area tonight. Low pressure will track off the Mid-Atlantic coast on Wednesday and pass well south of the Gulf of Maine Wednesday night. High pressure will return Thursday into Thursday night. A warm front will lift across the area Friday. Low pressure will track northeast of the region on Saturday. && .NEAR TERM /THROUGH TONIGHT/... 915 am update... Secondary cold front has pushed into nrn and wrn zones as of 13z this morning and wl continue moving south throughout the day. Dewpoints are dropping into the single digits behind front with dry airmass leading to an isold snow shower and/or flurries this morning. West winds are currently gusting to btwn 20-35kts with higher elevation sites briefly gusting to 40kts. Updated to accelerate temp drop this afternoon especially acrs the northwest with wind chills falling into the single digits this afternoon. Prev discussion blo... A secondary arctic cold front will approach and cross the area early this morning. Soundings are showing some unstable lapse rates up to 8K ft and the mesoscale models are indicating the potential for some snow showers and possibly isolated snow squalls over western and northern areas this morning as this front pushes across. Otherwise, a tight gradient between low pressure lifting up to our north and high pressure building to our southwest will bring strong and very gusty westerly winds today with temperatures falling through the 20s and into the teens across the north, and into the 20s Downeast. The wind will diminish late today into tonight as high pressure builds over. A large upper trough extending from Hudson Bay south into the southern Appalachians will develop low pressure off Cape Hatteras on Wednesday. The low is expected to track well south of the Gulf of Maine late Wednesday into Wednesday night. However, the northern extent of the upper trough will support an inverted trough and some moisture reaching well north from the low across our area into Wednesday night. The potential exists for some light snow across all of our region. However, the inverted trough and coastal convergence may produce an area of moderate snow along the coast late Wednesday into Wednesday night. The GFS is more robust on moisture and light snow reaching north across our area than the NAM which is more consolidated with the low. Any light snow will diminish late Wednesday night as the low moves away to the east. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Looking for light snow to taper off to snow showers during the morning hrs on Thursday as the ocean low pulls away to the e. Some additional accumulation is expected, especially across Washington County before the snow tapers off where an inch or two could accumulate. The 00Z ECMWF and even the GFS show some decent forcing w/strong vorticity advection interacting w/the convergence axis hanging back from the low. This could lead to a quick burst of snow across the Downeast region, w/Washington County seeing the higher concentration. It will be a cold day w/temps below normal. Skies will start to clear in the afternoon as that low pulls away. High pres is forecast to move into the region on Thursday night w/clearing and light winds leading to a cold night w/below normal overnight lows. Some sites could drop below 0F back across the w and nw areas such as the Allagash region and North Woods by daybreak Friday morning. For Friday, increasing clouds ahead of a warm front lifting up across the region. There appears to be jet streak of 35 kts in the 925-850 layer associated the warm front. This will help to set off some snow ahead of the warm front by late morning into the evening hrs. The warmer air aloft will take a while to mix down to the sfc, as cold air gets wedged in across the area. This will lead to much cooler daytime temps than what some of the ensemble guidance was showing. A higher snow ratio is possible w/this setup allowing for some light accumulation. The snow will end by Friday evening w/temps warming through the night. There is a chance for another round of light snow showers later at night as the warm front lifts n. But, it should be short-lived as the best forcing exits to the n. Interestingly enough, this setup w/the high to the ene and the warmer air lifting over the colder dome at the sfc could lead to some light freezing drizzle for a time before the warm up takes hold by early Saturday morning. The daycrew can assess this further w/the later guidance. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... The warm front is expected to lift n of the region on Saturday w/any frozen/freezing precip changing to rain as the warm air takes hold across the entire area. 40-50 KT llvl jet as noted by all the long range guidance including the Canadian, ECMWF and GFS, which could deliver a round of heavy rainfall during the afternoon hrs on Saturday. Daytime temps on Saturday could hit the upper 40s and lower 50s. The warm air looks like it really takes hold Saturday night w/temps continuing to rise through the late evening ahead of a strong cold front. Colder air behind the front is shown by the long range guidance to move across the region by early Sunday morning all the way to the coast, allowing for a changeover to snow before ending. The ECMWF is much more aggressive w/colder air and faster w/ending the precip. The GFS is later w/the colder air moving in and keeps a round of precip going into Sunday which would be in the form of snow as the temps drop through the day. Drier for Monday w/daytime temps above normal. Something to note here is that w/the cold airmass being in place before the warmup will allow ice to reform and thicken. The warm air forecast to move into the region Saturday into Saturday night along w/the projected rainfall could lead to some river/stream rises and ice breakup. Attm, the flooding potential looks to be low attm. We'll have to see how things unfold w/this event. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... NEAR TERM: VFR conditions can be expected today except locally MVFR and possibly briefly IFR in snow showers over the north early this morning. Strong gusty westerly winds and turbulent conditions are expected, especially this morning through midday. VFR conditions are expected tonight into Wednesday morning with diminishing west winds. VFR to MVFR conditions north and MVFR to IFR conditions Downeast are expected Wednesday into Wednesday night with light snow possible, especially Downeast. NE winds. MVFR conditions late Wednesday night may improve to VFR. SHORT TERM: Thu-Thu night...VFR for all terminals. NW winds 5-10 kt on Thu, then light variable winds Thu night. Fri-Fri night...MVFR w/possible IFR in some snow/snow showers for all terminals w/KBHB seeing snow go to rain before ending. KBGR could see a brief changeover to rain before precip ends. SE winds 5-10 kt shifting to S Fri night. Saturday...MVFR/IFR w/snow showers possible for the northern terminals through the morning, then a change to rain. Rain for KBGR and KBHB. S wind 10-15 kt. && .MARINE... NEAR TERM: A gale warning will continue for strong gusty west winds today. Winds will diminish late today into tonight. A SCA may be needed Wednesday night for NE winds as low pressure tracks south of the waters. SHORT TERM: Thu-Thu night...N winds 10-15 kt becoming NE. Seas 4-5 ft. Fri-Fri night...E 10-15 kt becoming S during the day and holding into the night. There is a chance that wind gusts could hit 20-25 kt during the afternoon before dropping back by the evening. Seas 3-4 ft Fri building to 5-6 ft Fri night. Sat...S winds increasing to 15-25 kt w/gusts apchg 30 kt. Seas building to 5-7 ft. Rain w/fog which could hamper navigation. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 10 AM EST this morning for ANZ050>052. && Near Term...Bloomer/Buster Short Term...Hewitt Long Term...Hewitt Aviation...Bloomer/Buster/Hewitt Marine...Bloomer/Buster/Hewitt
Hazardous weather outlook, Dec 7, 3:17 AM EST, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 317 AM EST Tue Dec 7 2021 MEZ001>006-010-011-015>017-031-032-080830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 317 AM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-080830- Coastal Hancock-Coastal Washington- 317 AM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low pressure tracking south of the area may bring accumulating snow to coastal Washington and Hancock counties Wednesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 317 AM EST Tue Dec 7 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.